Alert archive / Connecticut / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 67, NWS Albany, NY

August 2, 2018Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 2, 2018, 4:37 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2018, 4:37 PM EDT (20:37 UTC)
Expired
Aug 2, 2018, 5:15 PM EDT
In force
38 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS51 KALY 022037
SVRALY
CTC005-NYC027-022115-
/O.NEW.KALY.SV.W.0067.180802T2037Z-180802T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
437 PM EDT THU AUG 2 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northwestern Litchfield County in northern Connecticut...
  East central Dutchess County in east central New York...

* Until 515 PM EDT.

* At 437 PM EDT, a severe thunderstorm was located over Sharon, or 18
  miles west of Torrington, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Sharon around 440 PM EDT.
  Millerton and Cornwall Bridge around 445 PM EDT.
  Falls Village around 455 PM EDT.
  Canaan around 505 PM EDT.
  Norfolk around 510 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4174 7351 4189 7364 4205 7332 4204 7316
      4192 7304
TIME...MOT...LOC 2037Z 235DEG 28KT 4186 7349 

HAIL...<.75IN
WIND...60MPH
 
$$

JEC
1 follow-up statement
211 
WWUS51 KALY 022108
SVSALY

Severe Weather Statement
National Weather Service Albany NY
508 PM EDT THU AUG 2 2018

NYC027-022117-
/O.CAN.KALY.SV.W.0067.000000T0000Z-180802T2115Z/
Dutchess NY-
508 PM EDT THU AUG 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4180 7335 4197 7339 4205 7332 4204 7316
      4192 7304
TIME...MOT...LOC 2107Z 235DEG 28KT 4200 7323 

$$

CTC005-022115-
/O.CON.KALY.SV.W.0067.000000T0000Z-180802T2115Z/
Litchfield CT-
508 PM EDT THU AUG 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN LITCHFIELD COUNTY...

At 507 PM EDT, a severe thunderstorm was located over Norfolk, or 12
miles northwest of Torrington, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Litchfield County, including the following locations...
South Norfolk, Corner Of The Pines, Cornwall, Huntsville, Sodom,
South Canaan, Hitchcock Corners, East Sheffield, Kelly Corner and
North Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4180 7335 4197 7339 4205 7332 4204 7316
      4192 7304
TIME...MOT...LOC 2107Z 235DEG 28KT 4200 7323 

HAIL...<.75IN
WIND...60MPH
 
$$

JEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:18 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 2, 4:18 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Albany NY
418 PM EDT Thu Aug 2 2018

.SYNOPSIS...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon into Sunday, but it
will remain very warm and humid.

&&

.NEAR TERM /THROUGH FRIDAY/...
Flash Flood Watch for most of the area excluding the western
Adirondacks, mid Hudson Valley and Litchfield County from noon
Friday until noon on Saturday.

All indications are that a period of very heavy rainfall will be
occurring across most of the forecast area from later tonight
through Friday. PWATs rise to around 2 inches across the MLMUCAPES
initially dropping to a few hundred to a 1000 J/KG then rising to
500 to 1500 J/KG late tonight, then rising to 2000 to 3000 J/KG
across southern areas with 500 to 1500 J/KG across northern areas
Friday, 0-6 km bulk shear is 30-50 kts tonight and 25 to 45 kts on
Friday, 0-3 km helicity around 100 m2/s2 and H7-H5 lapse rate 5-6
C/km tonight and Friday. Feel main threat is heavy rainfall with a
lesser chance of wind gusts except for perhaps a wet microburst. SPC
has much of the area in marginal risk on Friday and have left
mention of gusty winds with thunderstorms in grids. Lows tonight
will be mid 60s to lower 70s with Highs on Friday in the upper 60s
to lower 80s with very heavy rainfall.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Friday night into Saturday, the Great Lakes trough finally
pushes eastward toward the Northeast US. However, there is
uncertainty with respect to how this occurs. The latest
NAM/ECMWF/CMC are more amplified, which would result in
increased low-level inflow and possibly a more focused area of
heavy rainfall along a low to mid-level wind convergence
boundary. The GFS is much more deamplified and appears to not
result in any more focused area of precipitation, kicking the
wet weather out sooner by late Friday night. The more amplified
guidance lingers moderate to heavy precipitation well into
Saturday morning, especially for southern and eastern zones.
Given the very juicy airmass in place with PWAT values still
hovering around 2 inches along with tall, skinny CAPE, any more
focused area of precipitation is likely to be very heavy and
result in potential for flash flooding. Also, unidirectional
wind profile roughly aligned with the low-level boundary will
encourage training echoes. This potential has tipped the scales
toward issuing a flash flood watch from Friday afternoon through
Saturday morning, despite the uncertainty among the guidance
and the rather quick cell motion. Litchfield, Dutchess, and
western Ulster Counties were omitted from the watch due to lower
antecedent precipitation and a tendency for guidance to place
the heavier QPF north and west of there. The southern
Adirondacks were omitted from the watch because it is not
typically an area that experiences flash flooding issues.

By Saturday afternoon, a drying trend is expected, as the trough
shunts the deeper moisture eastward and PWAT values fall below
1.5 inches. Cannot rule out a stray shower or storm
redeveloping in the afternoon as there will remain a lot of
moisture in the boundary layer and some weak instability
develops, but forcing for ascent will be nearly nil. Worth
noting that the 12Z ECMWF is much slower bringing the trough
through, developing a surface wave whose associated deformation
lingers precipitation over southern and eastern zones into
Saturday afternoon. Not much support among the other guidance
for this solution but will continue to monitor.

Saturday night into Sunday, midlevel heights rise in the wake of
the trough axis, which should ensure dry weather. There is
really nothing to scour out the moisture near the surface
though, so the airmass will remain sticky with dewpoints in the
upper 60s to near 70. Low to mid-level warm air advection occurs
from the west with H850 temps increasing to the high teens C by
the end of the day, and with plentiful sunshine expected, high
temps should make a run at 90F in the valleys. This will push
heat indices close to advisory criteria.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The long term period will start out hot and muggy and dry and once
again a return to wet weather is expected which will start by
Tuesday and continue through Wednesday. Drier weather is expected
again by Thursday.

On Tuesday a pre-frontal trough will cross the area with a cold
front crossing the region late Wednesday and Wednesday night. PWATs
rise to 2 inches again on Tuesday but fall to between 1 to 1.5
inches by Wednesday, MLMUCAPES rise to 3000 to 4500 J/KG on Tuesday,
drop to several hundred J/KG by late Tuesday night and rise to 1000
to 2500 J/KG on Wednesday, 0-6 km Bulk shear is 30-50 kts tonight
and 25 to 45 kts on Friday, 0-3 km shear around 100 m2/s2 and H7-H5
lapse rate 5-6 C/km tonight and Friday.H7-H5 lapse rates 5.5 to 6.5
C/km Tuesday and Tuesday night and 5.0 to 6.0 C/km on Wednesday. 0-6
km bulk shear 25 to 30 kts on Tuesday, 30 to 40+ kts on Tuesday
night and Wednesday, 0-3 km helicity 100 to 200 m2/s2 Tuesday, less
than 100 m2/s2 Tuesday night and Wednesday. Main threat again
Tuesday once again looks to be flash flooding with perhaps a wet
microburst. Later Wednesday night and Thursday high pressure will
briefly build back into the region providing us with a mainly dry
period.

Lows Sunday night will be in the 60s to around 70 with highs on
Monday in the upper 70s to lower 90s. Lows Monday night will be in
the mid 60s to around 70 with highs on Tuesday in the mid 70s to
upper 80s. Lows Tuesday night will be in the mid 60s to around 70
with highs on Wednesday in the 70s to mid 80s. Lows Wednesday night
will be in the upper 50s to mid 60s with highs on Thursday in the
mid 70s to mid 80s. Heat Indices on Monday will be in the mid 80s to
mid 90s with heat indices on Tuesday in the upper 70s to mid 90s
highest values southern half of the forecast area in the valleys.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Indicating -SHRA after 18Z and a TEMPO TSRA with IFR conditions at
KPOU where the showers and storms look to be the most
widespread when they develop this afternoon. Other showers and
storms should develop over the rest of the region through the
afternoon and have included -SHRA VCTS after 21Z at KALB, KPSF
and KGFL. With the probability for thunderstorms overnight have
included a PROB30 for thunderstorms through much of the
overnight at the TAF sites with showers also returning by
daybreak.

Winds will be southwest at 5 to 10 kts this afternoon. Southwest
winds will diminish to 6 kts or less this evening and tonight.
Winds could be gusty to 30 kts near any thunderstorms.

Outlook...

Friday Night: High Operational Impact. Definite SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.

&&

.FIRE WEATHER...
Widespread showers and thunderstorms with heavy rainfall are
expected again on Friday. After more showers and thunderstorms
mainly on Saturday morning, drier weather is expected for later
Saturday into Monday, but it will remain very warm and muggy. RH
values will remain elevated due to the clouds and rainfall,
with values generally over 60%. Winds will generally be from a
south to southwest direction at 10 mph or less.

&&

.HYDROLOGY...
A deep southerly flow out of the subtropics will keep humid air
in place, with PWAT values around two inches. Showers and
thunderstorms will continue through this evening, diminishing
somewhat for the overnight hours. Although there should be
enough flow in place to keep storms moving, locally heavy
downpours are possible. This may lead to flooding of urban, low
lying and poor drainage areas due to heavy rainfall within a
short period of time.

Showers and thunderstorms will continue, heavy at times, Friday
afternoon into Saturday morning. While there is uncertainty as
to where the heaviest rainfall will occur, there is potential
for training storms through this period and potentially a
focused area of very heavy rainfall Friday night into Saturday
morning. This potential has resulted in the issuance of a flash
flood watch Friday afternoon through Saturday morning for the
eastern Catskills, Helderbergs, Mohawk Valley, Lake George
Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties, western
Massachusetts, and southern Vermont.

Although rises are expected on larger rivers, heavy rainfall
won't be widespread enough to cause any flooding of larger,
main-stem rivers. However, brief flooding of smaller streams and
creeks is possible through the rest of the week. Dry weather
should finally return for Saturday afternoon through Monday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch from Friday afternoon through Saturday
     morning for NYZ038>041-043-047>054-058>061-063-083-084.
MA...Flash Flood Watch from Friday afternoon through Saturday
     morning for MAZ001-025.
VT...Flash Flood Watch from Friday afternoon through Saturday
     morning for VTZ013>015.

&&

SYNOPSIS...Thompson
NEAR TERM...11
SHORT TERM...Thompson
LONG TERM...11
AVIATION...11/NAS
FIRE WEATHER...Frugis/Thompson
HYDROLOGY...Frugis/Thompson
Hazardous weather outlook, Aug 2, 3:48 PM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
348 PM EDT Thu Aug 2 2018

CTZ001-013-NYZ032-033-042-064>066-082-031200-
Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton-
Northern Warren-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-
348 PM EDT Thu Aug 2 2018

This Hazardous Weather Outlook is for northwestern Connecticut and
the southern Adirondacks, eastern Ulster County, and Dutchess County
in eastern New York.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms today into tonight. The main
threat will be for locally heavy downpours. Urban and small stream
flooding is possible and isolated flash flooding cannot be ruled out.
Some of the storms could also produce gusty winds for northwest
Connecticut, eastern Ulster County, and Dutchess County.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread showers and thunderstorms are expected Friday afternoon
into Saturday morning. The main threat will be for locally heavy
downpours. Urban and small stream flooding is possible and isolated
flash flooding cannot be ruled out. Some of the storms could also
produce gusty winds.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MAZ001-025-NYZ038>041-043-047>054-058>061-063-083-084-VTZ013>015-
031200-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
348 PM EDT Thu Aug 2 2018

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

This Hazardous Weather Outlook is for western Massachusetts, southern
Vermont, and the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties in eastern New
York.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms today into tonight. The main
threat will be for locally heavy downpours. Urban and small stream
flooding is possible and isolated flash flooding cannot be ruled out.
Some of the storms could also produce gusty winds, mainly from the
eastern Catskills to the Berkshires and points south.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flash Flood Watch.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 2, 3:13 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
313 PM EDT THU AUG 2 2018

CTZ013-021945-
Southern Litchfield-
313 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...

At 313 PM EDT, a strong thunderstorm was located over New Fairfield,
or near Sherman, moving northeast at 35 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  New Milford around 325 PM EDT.
  Woodbury Center around 340 PM EDT.
  Thomaston and Oakville around 345 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4149 7337 4151 7339 4149 7344 4152 7344
      4158 7347 4175 7301 4164 7298 4163 7302
      4161 7302 4161 7306 4159 7306 4159 7308
      4157 7309 4156 7316 4151 7316 4151 7332
      4149 7333 4147 7332
TIME...MOT...LOC 1913Z 237DEG 28KT 4149 7345

JEC
Special weather statement, Aug 2, 3:17 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albany NY
317 PM EDT THU AUG 2 2018

NYZ053-054-060-061-021945-
Eastern Columbia-Western Rensselaer-Western Columbia-Eastern
Rensselaer-
317 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA AND
SOUTHERN RENSSELAER COUNTIES...

At 317 PM EDT, a strong thunderstorm was located near Nassau, moving
northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Averill Park around 325 PM EDT.
  Stephentown around 330 PM EDT.
  Berlin around 345 PM EDT.

This Includes Interstate 90 between exits 10 and 9.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4250 7336 4244 7374 4264 7372 4279 7329
      4275 7328 4274 7327
TIME...MOT...LOC 1917Z 246DEG 26KT 4257 7359

JEC
Special weather statement, Aug 2, 3:32 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albany NY
332 PM EDT THU AUG 2 2018

CTZ001-013-022000-
Northern Litchfield-Southern Litchfield-
332 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...

At 332 PM EDT, a strong thunderstorm was located over Torrington,
moving northeast at 45 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Canton, New Hartford and New Hartford Center around 345 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4183 7329 4204 7307 4204 7301 4197 7303
      4197 7289 4190 7291 4189 7294 4185 7295
      4184 7294 4183 7294 4181 7295 4180 7302
      4174 7301 4167 7320
TIME...MOT...LOC 1932Z 240DEG 38KT 4183 7310

JEC
Special weather statement, Aug 2, 3:46 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
346 PM EDT THU AUG 2 2018

NYZ064>066-022015-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
346 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUTCHESS COUNTY...

At 346 PM EDT, a strong thunderstorm was located near Poughkeepsie,
moving northeast at 40 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Pleasant Valley around 350 PM EDT.
  Millbrook around 400 PM EDT.
  Stanfordville around 405 PM EDT.
  Amenia and Pine Plains around 415 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4167 7402 4203 7379 4193 7350 4179 7351
      4176 7352 4158 7382
TIME...MOT...LOC 1946Z 217DEG 33KT 4172 7385

JEC
Special weather statement, Aug 2, 3:48 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Albany NY
348 PM EDT THU AUG 2 2018

CTZ013-022015-
Southern Litchfield-
348 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...

At 348 PM EDT, a strong thunderstorm was located near Woodbury
Center, or 7 miles north of Southbury, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Oakville around 400 PM EDT.
  Thomaston around 410 PM EDT.
  Terryville and Northwest Harwinton around 415 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4148 7335 4159 7342 4178 7301 4164 7298
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4157 7309 4156 7316 4151 7316
      4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 1948Z 240DEG 24KT 4159 7321

JEC
Special weather statement, Aug 2, 4:23 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Albany NY
423 PM EDT THU AUG 2 2018

CTZ001-NYZ065-066-022100-
Northern Litchfield-Eastern Dutchess-Western Dutchess-
423 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND
NORTHEASTERN DUTCHESS COUNTIES...

At 423 PM EDT, a strong thunderstorm was located near Dover Plains,
or 16 miles north of Sherman, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Amenia around 435 PM EDT.
  Sharon around 440 PM EDT.
  Millerton and Cornwall Bridge around 445 PM EDT.
  Falls Village around 500 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4190 7379 4198 7355 4198 7353 4199 7353
      4203 7342 4184 7324 4170 7362
TIME...MOT...LOC 2023Z 238DEG 24KT 4180 7361

JEC

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:01 PM EDTSpecial Weather StatementALY29 min
Aug 2, 3:13 PM EDTSpecial Weather StatementALY32 min
Aug 2, 3:32 PM EDTSpecial Weather StatementALY28 min
Aug 2, 3:41 PM EDTFlash Flood WatchALYNorthwest Hills Planning Region44 hr
Aug 2, 3:44 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Aug 2, 3:48 PM EDTSpecial Weather StatementALY27 min
Aug 2, 5:19 PM EDTSpecial Weather StatementALY26 min
Aug 1, 9:14 PM EDTSpecial Weather StatementALYHerkimer46 min
Aug 2, 2:37 PM EDTSpecial Weather StatementALYDutchess23 min
Aug 2, 2:42 PM EDTSpecial Weather StatementALYAlbany33 min
Aug 2, 3:17 PM EDTSpecial Weather StatementALYRensselaer28 min
Aug 2, 3:46 PM EDTSpecial Weather StatementALYDutchess29 min
Aug 2, 4:07 PM EDTFlash Flood WarningALYDutchess, Ulster75 min
Aug 2, 4:23 PM EDTSpecial Weather StatementALYDutchess37 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2018Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.